The Formula of Unconditional Kurtosis of Sign-Switching GARCH(p,q,1) Processes

Joanna Górka

DOI: http://dx.doi.org/10.12775/DEM.2012.007

Abstract


In the paper we argue that a general formula for the unconditional kurtosis of sign-switching GARCH(p,q,k) processes proposed by Thavaneswaran and Appadoo (2006) does not give correct results. To show that we revised the original theorem given by Thavaneswaran and Appadoo (2006) for the special case of the GARCH(p,q,k) process, i.e. GARCH(p,q,1). We show that the formula for the unconditional kurtosis basing on the original theorem and the revised version is different.


Keywords


Kurtosis; sign-switching GARCH models

Full Text:

PDF

References


Fornari, F., Mele, A. (1997), Sign- and Volatility-switching ARCH Models: Theory and Applica-tions to International Stock Markets, Journal of Applied Econometrics, 12, 49–65.

Górka, J. (2008), Description the Kurtosis of Distributions by Selected Models with Sing Function, Dynamic Econometric Models, 8, 39–49.

Thavaneswaran, A., Appadoo, S. S. (2006), Properties of a New Family of Volatility Sing Models, Computers & Mathematics with Applications, 52, 809–818.

Thavaneswaran, A., Appadoo, S. S., Samanta, M. (2005b), Random Coefficient GARCH Models, Mathematical & Computer Modelling, 41, 723–733.






ISSN (print) 1234-3862
ISSN (online) 2450-7067

Partnerzy platformy czasopism